Addiction: Substance Abuse Community
codeine and paracetamol withdrawal
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

codeine and paracetamol withdrawal

hi ive been takeing soluable paracodal for over 20yrs now, i take 8 aday, 2 at a time, each tablet contains 500mg of paracetamol and 8mg codeine. i so much want to come off them so i went to see my doctor today and hes going to help me withdraw, hes suggested by starting 7 tablets daily for 2mnths then 6 for 2mnths, 5 for 2mnths, 4 for 2mnths and so on until im off them, the problem is i think this is too long and is going to take me 14mnths to be off them completely, can anyone advise me on this please, can i do this sooner and will the withdrawal affect me bad if i come off them straight away (cold turkey)
3 Comments Post a Comment
Blank
1810386_tn?1354779296
Hello and Welcome,

Firstly congrads on seeing that you were getting addicted or at least seeing there was no need to be on the codeine.

I'm not your doctor so can't comment about a taper for you, but can comment about what I'm doing, I was abusing heaver amounts up to 400mgs a day of codeine over about a year. I cut that down over a month taking little steps. I had withdrawals and not as full on as going Cold Turkey, they were much milder and I was very much able to go to work every day but with less energy and same days I had flu symptoms. It will depend how lon g you have taken them to how much your withdrawals are. Your on a small dose of 64mg you could try Cold turkey and if it's too much slowly go down small steps.

Keep us update and good luck!!
Blank
1235186_tn?1339127464
Hello and welcome.  Congrats on wanting to get off them.
. I would get off them as soon as possible. You are taking 4000mgs a day of Tylenol that is the recommended maximum dose after 20 years you have put yourself at risk for kidney and liver damage. Please get blood tests done. Have you been taking them for pain?
That is a very, very long taper for such a low dose.
You can do this.
Sending support, encouragement and prayers,
Debbie
Blank
5290804_tn?1366184551
Hi thankyou for your reply, I started takeing them for back pain I used to suffer with but before I knew it I was takeing more and more and suddenly it became a way of life for me, im at the doctors this week for blood test so will keep you informed. Many thanks elaine.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Addiction Answerers
480448_tn?1397235344
Blank
nursegirl6572
PA
1970885_tn?1385151576
Blank
kyle505
Sacramento, CA
3092482_tn?1383176848
Blank
weaver71
CA
2083449_tn?1381358308
Blank
Sonrissa
NV
5347058_tn?1381192026
Blank
ariley13
Boston, MA
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN